MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400098
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abscess (1690); Purulent Discharge (1812); Erythema (1840); Swelling/ Edema (4577)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) presented with a bulge in the lower abdomen, from which pus emerged.Additionally, the pump area was red and swollen; therefore, a removal surgery was scheduled.No additional information was provided.
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) presented with a bulge in the lower abdomen, from which pus emerged.Additionally, the pump area was red and swollen; therefore, a removal surgery was performed.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information updated: b2: outcomes attrib to adv event.B5: describe event/problem.H6: impact codes.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent a thorough analysis.The pump was visually inspected, leak and functionally evaluated, and it passed all testing.The cuff was visually inspected and tested for leaks.While the component passed visual inspection, it did not pass the leakage test due to fluid loss caused by a pinhole located along the lateral edge of the cuff shell, consistent with sharp instrument damage.The balloon was visually inspected and leak tested.No damage or abnormalities were noted, and no leaks were identified.The component was not functionally tested, as the lot number was not provided along with the balloon specifications.The reported patient symptoms of abscess, purulent discharge, swelling and redness are known risks associated with ams 800 procedures and are noted as such in the device instructions for use.
 
Additional Manufacturer Narrative
Additional information updated: b5: describe event/problem.D6b: explant date.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent a thorough analysis.The pump was visually inspected, leak and functionally evaluated, and it passed all testing.The cuff was visually inspected and tested for leaks.While the component passed visual inspection, it did not pass the leakage test due to fluid loss caused by a pinhole located along the lateral edge of the cuff shell, consistent with sharp instrument damage.The balloon was visually inspected and leak tested.No damage or abnormalities were noted, and no leaks were identified.The component was not functionally tested, as the lot number was not provided along with the balloon specifications.The reported patient symptoms of abscess, purulent discharge, swelling and redness are known risks associated with ams 800 procedures and are noted as such in the device instructions for use.
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) presented with a bulge in the lower abdomen, from which pus emerged.Additionally, the pump area was red and swollen; therefore, a removal surgery was performed.No additional patient complications were reported.

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21949480
Report Number2124215-2025-28087
Device Sequence Number18406084
Product Code EZY
UDI-Device Identifier00878953000688
UDI-Public(01)00878953000688
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number72400098
Device Catalogue Number72400098
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer05/16/2025
06/04/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/30/2025
06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexUnknown